Skip header and navigation

2 records – page 1 of 1.

[Hallucinogenic psilocybine containing mushrooms. Toxins contained in Danish wild mushrooms].

https://arctichealth.org/en/permalink/ahliterature103270
Source
Ugeskr Laeger. 1990 Jan 29;152(5):314-7
Publication Type
Article
Date
Jan-29-1990
Author
J F Lassen
H B Ravn
S F Lassen
Source
Ugeskr Laeger. 1990 Jan 29;152(5):314-7
Date
Jan-29-1990
Language
Danish
Publication Type
Article
Keywords
Denmark
Diagnosis, Differential
Hallucinations - chemically induced - diagnosis
Hallucinogens
Humans
Mushroom Poisoning - psychology
Psilocybine - poisoning
Abstract
A number of the wild Danish mushrooms contain the hallucinogenic agent psilocybin which resembles LSD in many ways. The commonest of these are the "liberty cap" or "magic mushrooms" (Psilocybe semilanceata). On the basis of experience from USA and western Europa, increase in employment of this mushrooms as a hallucinogenic intoxicant may be anticipated in Denmark. The history, epidemiology, botany and pharmacology of the mushroom are reviewed. Clinical pictures and treatment are described for: 1) Acute poisoning with psilocybin-containing fungi, 2) Late sequelae of consumption of psilocybin-containing fungi and 3) Poisoning with more poisonous fungi on account of incorrect identification. General practitioners, duty roster doctors, doctors in casualty departments and in acute psychiatric departments should be aware of these problems. Intoxication with psilocybin may be confused with panic anxiety or euphoria in persons with mydriasis and other sympathomimetic symptoms. The possibility of more serious mushroom poisoning on account of incorrect identification should be borne in mind.
PubMed ID
2301080 View in PubMed
Less detail

Toxicity evaluation of a-pyrrolidinovalerophenone (a-PVP): results from intoxication cases within the STRIDA project.

https://arctichealth.org/en/permalink/ahliterature280628
Source
Clin Toxicol (Phila). 2016 Aug;54(7):568-75
Publication Type
Article
Date
Aug-2016
Author
Olof Beck
Lisa Franzén
Matilda Bäckberg
Patrick Signell
Anders Helander
Source
Clin Toxicol (Phila). 2016 Aug;54(7):568-75
Date
Aug-2016
Language
English
Publication Type
Article
Keywords
Adult
Analgesics, Opioid - blood - poisoning - urine
Benzodiazepines - blood - poisoning - urine
Central Nervous System Stimulants - blood - poisoning - urine
Creatinine - urine
Delirium - chemically induced - diagnosis
Dopamine Uptake Inhibitors - blood - poisoning - urine
Ethanol - blood - poisoning - urine
Female
Hallucinations - chemically induced - diagnosis
Hospitalization
Humans
Hypertension - chemically induced - diagnosis
Male
Middle Aged
Prevalence
Psychomotor Agitation - diagnosis - etiology
Pyrrolidines - blood - poisoning - urine
Retrospective Studies
Street Drugs - blood - poisoning - urine
Substance-Related Disorders - diagnosis - etiology
Sweden
Tachycardia - chemically induced - diagnosis
Young Adult
Abstract
An increasing number of new psychoactive substances (NPS) of different chemical classes have become available through marketing and sale over the Internet. This report from the Swedish STRIDA project presents the prevalence, laboratory results, and clinical features in a series of intoxications involving the stimulant NPS a-pyrrolidinovalerophenone (a-PVP), a potent dopamine re-uptake inhibitor, over a 4-year period.
Observational case series of consecutive patients with admitted or suspected intake of NPS presenting to hospitals in Sweden from 2012 to 2015.
In the STRIDA project, blood and urine samples are collected from intoxicated patients with admitted or suspected intake of NPS or unknown drugs presenting to hospitals over the country. Analysis of NPS is performed by mass spectrometry multicomponent methods. Clinical data are collected when caregivers consult the Swedish Poisons Information Centre (PIC), and retrieved from medical records. The severity of poisoning is graded retrospectively using the Poisoning Severity Score (PSS). The inclusion criteria for this study included absence of other stimulants than a-PVP.
During the 4-year study period, 23 intoxications were originally coded as "a-PVP related" out of a total 3743 NPS-related inquiries (0.6%) at the PIC. The present study covered 42 analytically confirmed cases in which a-PVP was the only stimulant detected. The age range of patients was 20-58 (median 32) years, of which 79% were males. The a-PVP concentration in serum was 4.0-606 (median 64; n?=?42) ng/mL and 2.0-41,294 (median 1782; n?=?25) ng/mL in urine. There was no statistically significant association between the serum a-PVP concentration and urinary a-PVP/creatinine ratio in 25 cases, where both sets of data were available. In 14/42 (33%) cases, a-PVP was the only psychoactive substance identified. In the remaining cases, additional substances comprised opioids, benzodiazepines, and ethanol. The main clinical manifestations were tachycardia (80%), agitation (70%), hypertension (33%), hallucinations (20%), and delirium (18%). Classification of poisoning severity yielded 25 (60%) moderate (PSS 2), 7 (17%) severe (PSS 3), and 2 fatal cases (PSS 4).
In analytically confirmed a-PVP intoxication cases involving no other stimulant drugs, the urine and serum concentrations showed high variability. The clinical features were consistent with a severe sympathomimetic toxidrome. The results further demonstrated that a-PVP prevailed as a drug of abuse after being classified as a narcotic substance, and despite a high incidence of severe poisonings and fatalities. However, the low prevalence of a-PVP cases registered at the PIC suggested that many were unaware of the actual substance they had taken.
PubMed ID
27412885 View in PubMed
Less detail